Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 9, 2025, 5:21 AM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2025, 5:21 AM EDT (09:21 UTC)
- Expired
- Jun 9, 2025, 5:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
386
WWUS82 KFFC 090921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Mon Jun 9 2025
GAZ108>110-090945-
Telfair GA-Wilcox GA-Dodge GA-
521 AM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of southwestern
Dodge, west central Telfair and southeastern Wilcox Counties
through 545 AM EDT...
At 521 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Abbeville, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail, frequent cloud to ground
lightning and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Abbeville, Milan, Rhine, Temperance, Browning, and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3188 8336 3201 8338 3209 8308 3199 8299
3187 8307
TIME...MOT...LOC 0921Z 260DEG 30KT 3195 8330
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
CulverWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:48 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 9, 3:48 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 AM EDT Mon Jun 9 2025 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Tuesday) Issued at 207 AM EDT Mon Jun 9 2025 - Scattered thunderstorms are expected in north and central Georgia today, with the highest severe weather threat expected between 3 PM and 11 PM. - Isolated showers and thunderstorms on Tuesday over central Georgia, but no severe weather threat. A relatively quiet morning to start the work week across north and central Georgia, with some patchy fog around as well as a few showers and weak thunderstorms. Under partly to mostly sunny skies, daytime heating will lead to sufficient instability (MUCAPE 1000-2000 J/kg) for increasing pop-up shower and thunderstorm activity by early this afternoon. While a few of these storms could be strong, the start of the severe thunderstorm threat will generally hold off until the 3-4 PM timeframe, and then last throughout the evening hours. This threat will be driven by a line/complex of thunderstorms that is expected to push into north and central GA by late afternoon and evening. There is inherent uncertainty in the timing and strength of this complex of storms, and that uncertainty will only be enhanced by how much convective activity develops over our area this morning and early afternoon. If convective activity is relatively muted ahead of the line of storms, that would create a more favorable environment and increase our severe threat. If we see a lot of shower and thunderstorm activity ahead of the line, it might create a large enough cold pool to weaken it as it moves in. Regardless of how the details play out, the primary severe weather threat would be damaging wind gusts, though quarter size hail and a brief spinup tornado are also possible, especially if the line is strong as it pushes through the area. The Storm Prediction Center has maintained the Slight Risk (Level 2 of 5) for all of north and central Georgia. One other thing we will be watching for today, given the potential for multiple rounds of convection and wind profiles supporting training convection, is a localized flash flood threat. While the overall risk for this is relatively low, it is worth mentioning, especially if the training convection were to occur over urban areas. After the line of storms moves through, a weak frontal boundary will begin to push into north Georgia late tonight into Tuesday morning. This will allow some drier air to filter in over the area, and reduce shower and thunderstorm chances for the day, especially in north Georgia. The drier air will not quite make it to central Georgia, creating a boundary for shower and thunderstorm activity to form along as warm and humid air sits to the south. While scattered thunderstorms are expected to develop in the afternoon and early evening across this area (Columbus to Macon and east), the severe threat is low. Still, storms could produce gusty winds and frequent lightning. Culver && .LONG TERM... (Tuesday night through Sunday) Issued at 207 AM EDT Mon Jun 9 2025 Key Messages: - A stalled frontal boundary over Central GA will be the focus showers and thunderstorms through the rest of the work week. Lower rain chances over North GA. - Increasing rain chances areawide heading into the weekend as moisture returns across the Southeast. Isolated storms over Central GA may still be ongoing and/or coming to an end at the start of the long term period (Tuesday Night). Showers and storms in the vicinity and south of the stalled frontal boundary situated over Central GA will be the theme through Wednesday. Exactly where the boundary stalls remains less certain. Wherever it sets up, I suspect there will be a sharp cut off with chances for storms notably decreasing with northward extent. Latest global ensembles have the boundary stalling in the vicinity of Columbus to Macon to Sandersville. Can't rule out a rogue strong or severe storm during this period given proximity to the baroclinic boundary and plenty of moisture in place. Though shear will be lacking. The primary hazard would be downburst winds. By Thursday, southerly flow will begin advecting more moisture to the forecast area resulting in more widely scattered shower and thunderstorm chances. Between Friday and Saturday, another mid- level disturbance moving quickly through the Ohio Valley will further enhance moisture return increasing shower and thunderstorm chances heading into the weekend. This looks to be the trend through the weekend with a few disturbances moving through the mid-level flow. While widespread severe weather is not anticipated, it is possible that a storm or two could take advantage of the moist and unstable environment and produce severe winds and/or some small hail. Widespread flooding is also not expected to be an issue this week but redevelopment over areas that have already experienced periods of heavy rainfall may cause isolated instances of flash and/or nuisance flooding. As a reminder, any storms that form will be capable of cloud-to-ground lightning and locally heavy rainfall, so be sure to monitor the forecast, especially if you have outdoor activities planned or are traveling in some capacity. Forecast daytime temperatures start off in the mid 80s (70s in the northeast GA mountains) and increase a degree or two each day until we're back in the 80s to near 90 (mid 70s to low 80s in the northeast GA mountains) by the end of the work week. Overnight lows remain mild and pleasant with forecast values in the upper 50s in the mountains to low 70s across south-central GA. 07 && .AVIATION... (06Z TAFS) Issued at 129 AM EDT Mon Jun 9 2025 VFR conditions currently prevail at all sites. Some potential for IFR cigs to develop over the ATL sites early this morning (10-15Z), but guidance has been backing off on this. Multiple rounds of SHRA/TSRA are possible today, starting around 13-16Z. The best chance of more organized, widespread TSRA would be in the 22Z-03Z timeframe. Widespread IFR CIGs may develop after 06Z Tuesday. Winds remain SW to WSW through the period with speeds 5 kts or this morning, increasing to 6-10 kts after 15Z. //ATL Confidence...06Z Update... Medium confidence on low cigs and SHRA/TSRA timing. High confidence on wind. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 85 67 85 63 / 60 60 30 10 Atlanta 83 68 84 65 / 70 70 30 10 Blairsville 81 61 79 56 / 50 60 20 0 Cartersville 85 66 84 61 / 60 60 20 10 Columbus 85 68 86 67 / 80 70 60 20 Gainesville 85 67 83 63 / 60 60 30 10 Macon 85 68 86 66 / 80 70 70 20 Rome 85 66 85 62 / 60 60 20 0 Peachtree City 83 66 84 63 / 80 70 40 10 Vidalia 87 71 87 71 / 80 70 80 40 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....07 AVIATION...Culver
Hazardous weather outlook, Jun 9, 3:49 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 349 AM EDT Mon Jun 9 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 349 AM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected in Georgia this afternoon and evening. Some storms could be severe, with the primary hazard being damaging wind gusts in the 40 to 60 mph range. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms will linger in parts of north and central Georgia between Tuesday and next weekend. A couple of stronger storms are possible, but confidence in the timing of any severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 9, 4:56 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 AM EDT Mon Jun 9 2025
GAZ106-108-090930-
Crisp GA-Wilcox GA-
456 AM EDT Mon Jun 9 2025
...Strong thunderstorms will impact portions of Wilcox and
eastern Crisp Counties through 530 AM EDT...
At 456 AM EDT, a line of strong thunderstorms was along a line
extending from Hatley to near Rochelle, and moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Abbeville, Rochelle, Pitts, East Crisp, Double Run, Tremont,
Antioch Church, Owensboro, Seville, and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3202 8369 3207 8332 3202 8329 3201 8330
3199 8328 3199 8329 3198 8328 3196 8327
3185 8327 3185 8370
TIME...MOT...LOC 0856Z 260DEG 20KT 3188 8363 3199 8342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CulverSpecial weather statement, Jun 9, 5:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Mon Jun 9 2025
GAZ108>110-090945-
Telfair GA-Wilcox GA-Dodge GA-
521 AM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of southwestern
Dodge, west central Telfair and southeastern Wilcox Counties
through 545 AM EDT...
At 521 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Abbeville, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail, frequent cloud to ground
lightning and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Abbeville, Milan, Rhine, Temperance, Browning, and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3188 8336 3201 8338 3209 8308 3199 8299
3187 8307
TIME...MOT...LOC 0921Z 260DEG 30KT 3195 8330
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CulverThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:56 AM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jun 9, 6:37 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 23 min |
| Jun 9, 6:56 AM EDT | Special Weather Statement | FFC | Toombs, Treutlen | 34 min |
| Jun 9, 7:16 AM EDT | Dense Fog Advisory | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 8 more | 104 min |
| Jun 9, 7:36 AM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 9, 2:52 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Jun 9, 3:25 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Jun 9, 4:41 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Jun 9, 5:47 PM EDT | Special Weather Statement | FFC | Dade | 43 min |
| Jun 9, 6:38 PM EDT | Special Weather Statement | FFC | Murray | 52 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Jun 9, 7:06 PM EDT | Special Weather Statement | FFC | Fannin | 39 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.